COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Back to Search Results |
| Model Number |
G23813 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018 investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
Event or Problem Description
After gastrectomy, the user inserted zilbs-635-8-12 from a accessory channel of fujifilm/short double balloon endoscope ei-580bt, and performed ercp for the postoperative reconstruction of intestinal tract.There was also a tortuosity of endoscope, he felt a resistance but could advance zilbs-635-8-12 to a target site of intrahepatic bile duct.He pulled the sheath to deploy the stent but the sheath severed.He selected zilbs-635-8-10 instead to complete placement procedure.This file will capture the off label placement of the replacement device in altered anatomy that was used to complete the procedure.Patient outcome: according to the initial reporter, no health hazard.Patient/event info - notes: 1 general questions for all complaints 1-1 (if any damages were confirmed prior to use)was the package damaged? no.1-2 (if any damages were confirmed prior to use)how was the device stored? n/a.1-3 was a sphincterotomy or balloon dilation performed prior to use of the stent device? unknown.1-4 was post-dilation performed after the placement of the stent? no.1-5 what brand of endoscope was used with the device? fujifilm/ei-580bt.1-6 what was the target location for the complaint device? left intrahepatic bile duct.1-7 was the device flushed through both flushing ports before the procedure, as per ifu? yes.1-8 details of the wire guide used (name, diameter, hyrdophyllic)? piolax/wrangler guide wire mesa-3545m 0.035inch hydrophilic.1-9 was resistance encountered when advancing the wire guide or delivery system to the target location? yes, inserting a delivery system.1-10 how did the physician deal with this resistance? the physician pushed ahead.1-11 was the patient's anatomy tortuous? yes, there was a loop shape after a reconstruction of intestinal tract.1-12 did the tip of the delivery system cross the target location? yes.1-13 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes.1-14 was the stent being placed through the side wall of a previously placed stent? no 1-15 was the elevator in the down position during deployment? yes there wasn't the elevator.1-16 are images of the device of procedure available? pls.Refer patient/event info tab.8 sheath separation: 8-1 details of the wire guide used (diameter, hyrdophyllic, make)? piolax/guide wire 0.035inch hydrophilic.8-2 was high resistance encountered during stent deployment? yes.8-3 was the patient's lesion heavily calcified / was the patient anatomy tortuous? unknown.8-4 was pre dilatation conducted prior to stent deployment? no 8-5 was the stent device flushed through the flushing port(s) before the procedure, as per ifu? yes 8-6 was the delivery system damaged/kinked/twisted? no 8-7 was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? yes.9 deployment difficulty 9-1 was the device flushed through the flushing port before the procedure, as per ifu? yes.9-2 was the stent fully deployed in the patient? no.9-3 was the target site severely calcified? unknown.9-4 was patient anatomy tortuous? yes.9-5 was pre dilatation conducted before stent deployment? no.9-6 was the delivery system kinked or twisted during deployment? no.9-7 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? 9-8 thumbwheel only ¿ was the retraction sheet being held during deployment? lab evaluation completed on 23rd mar 2023.
Event or Problem Description
This supplemental report is being submitted due to completion of the investigation on the 31-jul-2023.
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation as per (b)(4), rev006, section 5.3 table 1 - off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.As the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.The zilbs-635-8-10 device of lot number c1742005 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.It is related to pr (b)(4) (emdr 3001845648-2023-00145) and will capture the off label use of the replacement device used to complete the procedure successfully.Manufacturing records review prior to distribution all zilbs-635-8-10 devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/or label the japanese packaging insert c-es1207m06 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.This states the following: "this device is a stent that is endoscopically inserted to the obstruction in the biliary tree caused by malignant neoplasm to dilate strictures and maintain patency of the biliary tree".It also states: ¿contraindications include those specific to ercp and any procedure to be performed in conjunction with stent placement.There is evidence to suggest that the customer did not follow the japanese packaging insert.From the information received it is known that the device was used during an ercp for the postoperative reconstruction of intestinal tract and the anatomy had been reconstructed after gastric resection.This is considered altered patient anatomy.Image review an image was not returned for evaluation root cause analysis a definitive root cause of off label use and the user not following the ifu was identified from the available information.From the information provided it is known that the device was used in a patient who had undergone a gastrectomy.The user performed an ercp for the postoperative reconstruction of intestinal tract.This is considered altered patient anatomy and a contraindication to ercp.The user has not complied with the requirements of the ifu with respect to the intended use of the device.As per (b)(4), rev006, section 5.3 table 1 - off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.As the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.Confirmation of complaint complaint is confirmed based on customer testimony and/or rep testimony.Summary according to the initial reporter, after gastrectomy, the user inserted zilbs-635-8-12 from a accessory channel of fujifilm/short double balloon endoscope ei-580bt, and performed ercp for the postoperative reconstruction of intestinal tract.There was also a tortuosity of endoscope, he felt a resistance but could advance zilbs-635-8-12 to a target site of intrahepatic bile duct.He pulled the sheath to deploy the stent but the sheath severed.He selected zilbs-635-8-10 instead to complete placement procedure.This file will capture the off label placement of the replacement device in altered anatomy that was used to complete the procedure.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.This device was used to complete the procedure.Investigation findings conclude a definitive root cause of off label use was determined.Using the device in an altered anatomy is considered off label use and we cannot determine how the devices will perform outside of their validated stated.Complaints of this nature will continue to be monitored for potential emerging trends.